Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Phoenix, AZ

June 4, 2025La Paz County, Arizona; Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this flash flood warning at Jun 4, 2025, 12:16 AM MST for La Paz County, Arizona; Riverside County, San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2025, 12:16 AM MST (07:16 UTC)
Expired
Jun 4, 2025, 4:15 AM MST
In force
4 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties La Paz County, AZ, Riverside County, CA, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 183 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:31 PM MST, 45 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning.
  • A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week.
Area forecast discussion, Jun 3, 11:31 PM MST, 45 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1131 PM MST Tue Jun 3 2025

.UPDATE...Updated 06Z Aviation Discussion.

&&

.KEY MESSAGES...

- Scattered showers and thunderstorms expected late this afternoon
  through tonight across portions of southeast CA. Isolated
  showers and thunderstorms are possible across portions of south-
  central AZ early Wednesday morning.

- A return to a more typical June weather pattern expected by the
  latter half of the week with seasonably dry and hot conditions,
  with the potential for readings to peak near 110 degrees across
  the lower deserts by late this weekend into early next week.

&&

.DISCUSSION...
The latest water vapor satellite imagery depicts a cutoff low
pressure system sitting just off the southern CA coastline. Low-
level moisture leftover from the system that brought the
widespread rainfall activity Sunday and Monday continues to remain
over the area with the latest SPC mesoanalysis showing PWATs
ranging between 1.0-1.3", which continues to run near record
levels for early June. The increased upper-level forcing from the
low in combination with the available low-level moisture has
resulted in the development of shower and thunderstorm activity
across the interior mountains of southern California through the
higher terrain areas of northern AZ as of early this afternoon
with additional development expected across these areas through
the rest of the afternoon. The activity across southern CA, as
shown by most of the HREF membership, is likely to spread into
portions of Riverside and Imperial Counties during the evening
hours with activity lingering into the first part of the overnight
hours. The main hazard with these thunderstorms will be the gusty
winds, with a 30-50% of gusts exceeding 35 mph. There is also a
threat of localized heavy rainfall, which could to localized flash
flooding especially with any persistent thunderstorm activity.
The rest of the forecast area, including the Phoenix area, should
see fairly tranquil conditions continuing through the rest of the
day with mostly clear skies and afternoon temperatures warming
into the mid to upper 90s.

Heading into tonight through early Wednesday morning, the low center
is projected to move into southern AZ before moving eastward into
eastern AZ by the afternoon hours. HREF does show some elevated
instability with MUCAPE reaching a couple hundred J/KG late
tonight through early Wednesday morning across northern La Paz
through northern Maricopa County. Therefore, as shown by some of
the hi-res guidance, there may be some isolated shower and
thunderstorm activity developing across portions La Paz into
Maricopa County, including portions of the Phoenix area, late
tonight through early Wednesday morning. As the low center moves
into eastern AZ by the afternoon hours, increasing subsidence and
drier air will move in with any afternoon convection concentrated
across the AZ High Country.

The pattern will begin to shift to more typical June weather
starting on Thursday as drier westerly flow aloft settles in as
the region will be entrenched between weak broad troughing to the
northwest and the subtropical ridge to the southeast across
northern Mexico through Texas. This dry westerly flow will
completely scour out the moisture. As the 500 mb height fields
rise from the influence from the subtropical ridge, temperatures
will be on a gradual warming trend with afternoon highs across the
lower deserts topping out around 100 degrees by Friday, to around
105 degrees by Saturday, before potentially peaking near 110
degrees next Sunday and Monday with the latest NBM showing about a
20-50% chance of reaching 110 degrees. As temperatures rise into
the mid to upper 100s this weekend through early next week, the
HeatRisk level will increase into the moderate category, posing a
risk to vulnerable populations as well as those partaking in
outdoor activities if the proper heat precautions are not taken.
Ensembles do show broad troughing entering the Pacific NW by the
middle of next week, which would push the subtropical ridge to
the southeast and lead to some slight cooling.

&&

.AVIATION...Updated at 0631Z.

South Central Arizona including KPHX, KIWA, KSDL, KDVT:
Confidence in the forecast through Wednesday morning is low, as
there will be slight chances (10-30%) for VCSH and VCTS during the
overnight and early morning hours. Most favored timeframe for
convection will be between 09-15Z. This will also create
uncertainty in the winds. An outflow is currently moving down from
the north and may lead to a short period of northerly gusts up to
20-25 kts at at least KDVT. Winds will become erratic in the
vicinity of convection. Otherwise, E winds should develop by
12-13Z and then veer back W-SW by 17-18Z. Convection is expected
in the afternoon Wednesday, but expected to stay north and east of
the Phoenix area. VFR conditions are expected to prevail with
cloud bases mostly staying above 6-7K ft AGL.

Southeast California/Southwest Arizona including KIPL and KBLH:
Scattered showers and storms are developing across the area, with
potential for VCTS/TSRA at both terminals. Most activity is
expected to come to an end by 11-12Z. The showers and storms will
be capable of producing gusty erratic winds, with potential for
wind gusts >20 kts. Skies will become mostly clear by Wednesday
afternoon, with only a few cumulus, and winds will return to
typical diurnal tendencies.

&&

.FIRE WEATHER...
A somewhat unsettled weather pattern will continue through early
Wednesday with elevated chances for shower and thunderstorm
activity across portions of southeast CA late this afternoon
through tonight and slight chances for isolated showers and
thunderstorms across portions of south-central AZ late tonight
through early Wednesday morning. Any thunderstorm activity will
be capable of gusty winds, frequent lightning, and localized heavy
rainfall. Moisture will remain fairly elevated with MinRHs above
20-25%, while overnight recovery remains good at above 50-60%
tonight and 40-50% Wednesday night. Winds should be fairly typical
for late spring with the usual afternoon upslope gustiness. This
pattern will quickly transition back to more typical dry
conditions and seasonable temperatures later this week. MinRHs
will drop back into the teens on Thursday to as low as the 5-10%
range by the weekend.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Lojero/Kuhlman
AVIATION...Benedict
FIRE WEATHER...Kuhlman/Lojero

In the hours before

Special weather statement, Jun 3, 7:49 PM MST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
749 PM PDT Tue Jun 3 2025

CAZ562-566-040330-
Imperial County West CA-Imperial County Southwest CA-
749 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL IMPERIAL COUNTY
THROUGH 830 PM PDT...

At 748 PM PDT, Doppler radar was tracking a strong thunderstorm near
Fish Creek Wash, or 11 miles southeast of Hwy 78 Between Borrego
Springs Rd And Ocotillo Wells, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fish Creek Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3308 11609 3310 11608 3313 11595 3286 11602
      3286 11610 3307 11611
TIME...MOT...LOC 0248Z 231DEG 14KT 3301 11612

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Jun 3, 10:42 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1042 PM PDT Tue Jun 3 2025

CAZ564-568-570-040630-
Chuckwalla Mountains CA-Chuckwalla Valley CA-Chiriaco Summit CA-
1042 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 1130 PM
PDT...

At 1041 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Desert Center, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Desert Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3380 11551 3387 11528 3374 11499 3361 11526
TIME...MOT...LOC 0541Z 299DEG 23KT 3375 11526

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KB
Special weather statement, Jun 3, 10:58 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1058 PM PDT Tue Jun 3 2025

CAZ570-040645-
Chuckwalla Valley CA-
1058 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 1145 PM
PDT...

At 1057 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Midland, or 34 miles southwest of Highway 95 At
Mile Marker 29, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of Riverside County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3407 11483 3394 11478 3390 11497 3408 11518
TIME...MOT...LOC 0557Z 168DEG 8KT 3399 11490

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:49 PM MSTSpecial Weather StatementPSR41 min
Jun 3, 10:42 PM MSTSpecial Weather StatementPSR48 min
Jun 3, 10:58 PM MSTSpecial Weather StatementPSR47 min
Jun 3, 11:38 PM MSTAreal Flood AdvisoryPSRLa Paz4 hr
Jun 4, 12:17 AM MSTSpecial Weather StatementPSRLa Paz43 min
Jun 4, 1:01 AM MSTFlash Flood Warning Considerable damage threatPSRLa Paz4 hr
Jun 3, 5:10 PM MSTSpecial Weather StatementPSRRiverside50 min
Jun 3, 5:17 PM MSTSevere Thunderstorm WarningPSRRiverside, San Bernardino43 min
Jun 3, 8:20 PM MSTFlash Flood Warning Considerable damage threatPSRImperial3 hr
Jun 3, 10:50 PM MSTAreal Flood AdvisoryPSRRiverside, San Bernardino4 hr
Jun 3, 11:12 PM MSTFlash Flood Warning Considerable damage threatPSRRiverside4 hr
Jun 3, 11:41 PM MSTAreal Flood AdvisoryPSRImperial, Riverside4 hr
Jun 3, 11:59 PM MSTFlash Flood Warning Considerable damage threatPSRRiverside4 hr

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.